Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 14, 2012, 6:55 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2012, 6:55 PM CDT (23:55 UTC)
- Expired
- Mar 14, 2012, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 7:08 PM CDT | HAIL 0.5 | 4 Se Portland, TN | |
| Mar 14, 7:10 PM CDT | HAIL 1 | 2 N Gallatin, TN | |
| Mar 14, 7:32 PM CDT | HAIL 1 | 1 W Westmoreland, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WUUS54 KOHX 142355 SVROHX TNC111-165-169-150030- /O.NEW.KOHX.SV.W.0060.120314T2355Z-120315T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 655 PM CDT WED MAR 14 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... WESTERN MACON COUNTY IN MIDDLE TENNESSEE... * UNTIL 730 PM CDT * AT 654 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR PORTLAND...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WESTMORELAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3664 8606 3643 8603 3640 8651 3663 8657 TIME...MOT...LOC 2355Z 264DEG 28KT 3652 8643 $$ FORECASTER:07
1 follow-up statement
664 WWUS54 KOHX 150016 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 716 PM CDT WED MAR 14 2012 TNC111-165-169-150030- /O.CON.KOHX.SV.W.0060.000000T0000Z-120315T0030Z/ SUMNER TN-TROUSDALE TN-MACON TN- 716 PM CDT WED MAR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MACON...NORTHERN TROUSDALE AND NORTHEASTERN SUMNER COUNTIES UNTIL 730 PM CDT... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR 11 MILES NORTHWEST OF HARTSVILLE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN SUMNER...NORTHERN TROUSDALE AND WESTERN MACON COUNTIES. LAT...LON 3663 8640 3664 8606 3643 8603 3641 8635 TIME...MOT...LOC 0016Z 264DEG 28KT 3654 8623 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:31 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 14, 6:31 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 631 PM CDT WED MAR 14 2012 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... AVIATORS BEWARE...THE STORMS IN MID STATE ARE PRODUCING LARGE HAIL. WE'VE HAD REPORTS OF HAIL AS LARGE AS GOLF BALLS. EXPECT ISOLATED THUNDERSTORMS TO CONTINUE OVER THE NEXT COUPLE OF HOURS IN VICINITY OF INTERSTATE 65 AND ALONG INTERSTATE 40. STORMS HAVE BEEN MOVING EAST AT 25 MPH. BOYD && .PREV DISCUSSION... /ISSUED 519 PM CDT WED MAR 14 2012/ UPDATE...FOR TSTMS IN WESTERN WILLIAMSON COUNTY AVIATION... HAVE UPDATED THE BNA TERMINAL FORECAST AND INCLUDED VCTS ALONG WITH A 2 HOUR TEMPO GROUP FROM 22Z TO 24Z. TSTMS ARE MOVING SLOWLY EAST AT 15KTS. BOYD PREV DISCUSSION... /ISSUED 338 PM CDT WED MAR 14 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...PROBABILITY OF PRECIPITATION (POPS) AND HOW LONG WILL THE UNSEASONABLY WARM TEMP TREND WILL CONTINUE. AS FOR TONIGHT...WILL BE MONITORING DEVELOPMENTAL TRENDS FOR ISO TO SCT SHWRS/TSTMS THRU PRESS TIME...BUT AM LEANING TOWARD ISO SHWRS/TSTMS STARING IN THE EARLY EVENING HRS ACROSS LOCATIONS W OF I-65...AND EVEN SCT SHWRS/TSTMS ACROSS MAINLY SRN PORTIONS OF THE TN RIVER VALLEY...WHERE MOISTURE...MODERATE INSTABILITY...AND WEAK LIFTING MECHANISMS CONTINUE TO BE MOST ENHANCED. EXPECT AN OVERALL INCREASE IN THE POSSIBILITY OF SHWRS/TSTMS ACROSS THE MID STATE AFTER MIDNIGHT AFTER MIDNIGHT...ALONG WITH AN OVERALL INCREASE IN MOISTURE...AS SFC RIDING INFLUENCES MOVE EWD...ALLOWING FOR A MORE MOIST AIRMASS TO OUR SW TO BE ADVECTED INTO THE MID STATE. MAY ALSO BE A FEW WEAK DISTURBANCES IN PREDOMINATELY SWLY FLOW ALOFT WORKING TO UNDERCUT UPPER LEVEL RIDGING DYNAMICS...AND MOVING INTO AND ACROSS THE REGION BY LATE TONIGHT ALSO. WILL GO WITH A GENERAL INCREASING CLOUDINESS TREND...WITH LOWS IN THE LOWER 60S NW TO MID 50S SRN PLATEAU PER CLOUD COVERAGE TRENDS. AS FOR THU...THE OVERALL RIDGING IN THE UPPER LEVEL PATTERN WILL WEAKEN AS THE DAY PROGRESS ON THU...LEADING TO AN OVERALL BETTER CHANCE OF SHWRS/TSTMS THRU THE DAY...AND IN SOME LOCATIONS... NUMEROUS SHWRS/TSTMS COULD DEVELOP. BELIEVE THAT NAM MOS IS A LITTLE AGGRESSIVE HERE IN CAT POPS ACROSS FORECASTED LOCATIONS... DESPITE SFC PATTERN CONTINUING TO SUPPORT SLY MOISTURE INFLUX. THUS...WILL TREND WITH HIGH END CHANCE POPS THRU PERIOD. EXPECT AT LEAST MOCLDY SKIES...AND WILL ALSO GO SLIGHTLY ABOVE GUIDANCE ON AFTERNOON HIGHS...RANGING FROM THE AROUND 80...TO MID 70S PLATEAU...CONTINUING TO KEEP THE 15 TO 20 DEGREE TREND OF HIGHS WARMER THAN CLIMATOLOGICAL NORMS FOR AFTERNOON HIGHS ON TRACK. AS FOR THU NIGHT...EXPECT THIS OVERALL UNSETTLED WX PATTERN TO CONTINUE THRU THU NIGHT ALSO...WITH ANY WEAK DISTURBANCES ALOFT PASSAGES PLAYING KEY ROLES IN CONVECTIVE DEVELOPMENT. AGAIN...WILL NOT BITE ON THE HIGHER POPS THAT THE GFS/NAM MOS ADVERTISES HERE...AND CONTINUE WITH THE HIGH CHANCE TRENDS...WITH LOWS MAINLY AROUND 60...AND A CONTINUANCE IN AT LEAST MOCLDY SKIES. AS FOR FRI...LOOK FOR THIS OPEN GULF PATTERN...WITH WEAK DISTURBANCE PASSAGES IN UPPER FLOW ALOFT...TO CONTINUE AGAIN ON FRI. SOME INDICATIONS THAT A SLIGHTLY DRIER AIRMASS MIGHT TRY TO WORK INTO WRN PORTIONS OF THE MID STATE BY THE LATE AFTERNOON HOURS...BUT AT THIS TIME DO NOT HAVE A LOT OF CONFIDENCE THAT THIS WILL DO MUCH TO TAPER OFF POP CHANCES UNTIL UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE REGION FRI NIGHT. WILL THUS CONTINUE WITH THE MOCLDY TREND...HIGH CHANCE POPS...WITH HIGHS MAYBE A COUPLE OF DEGREES WARMER THAN THU ON A WHOLE. HIGHS ARE EXPECTED FROM THE LOWER 80S W TO MID 70S PLATEAU. AS FOR FRI NIGHT...EXPECT OVERALL SFC PATTERN TO NOT CHANCE MUCH...BUT AS MENTIONED ABOVE...UPPER LEVEL RIDGING INFLUENCES ARE EXPECTED TO STRENGTHEN FRI NIGHT. WITH THIS IN MIND...WILL GO WITH CHANCE POPS PLATEAU...WITH A SLIGHT CHANCE ELSEWHERE...AND A SLIGHT CHANCE ALL LOCATIONS AFTER MIDNIGHT. MID STATE SHOULD EXPERIENCE A SLIGHT DECREASING CLOUDINESS TREND...BUT STILL EXPECT PTCLDY SKIES BY DAYBREAK WITH LOWS CONTINUING ALSO THERE TREND OF BEING 15 TO 20 DEGREES ABOVE CLIMATOLOGICAL NORMS. LOWS WILL MAINLY BE IN THE UPPER 50S...MID 50S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...WILL CONTINUE WITH A SLIGHT CHANCE OF SHWRS AND TSTMS ON SAT...BUT EXPECT A DRYING TREND SUN THROUGH MUCH OF NEXT WEEK AS BROAD UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE MID STATE IN RESPONSE TO SIGNIFICANT DEEPENING UPPER LEVEL TROUGH DEVELOPING AND MOVING ACROSS WRN PORTIONS OF THE U.S. THRU AT LEAST THE FIRST PART OF NEXT WEEK. THIS WILL CONTINUE THE TREND OF UNSEASONABLY WARM AFTERNOON HIGHS AND LOWS THRU MUCH OF NEXT WEEK ALSO. HIGHS WILL BE IN THE LOWER 80S...MID 70S PLATEAU WITH LOWS MAINLY IN THE MID 50S. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 14, 5:20 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT WED MAR 14 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 19
In the hours before
Local storm report, Mar 14, 5:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CENTERVILLE 35.79N 87.45W
03/14/2012 E0.75 INCH HICKMAN TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 5:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SW GREENBRIER 36.40N 86.83W
03/14/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 6:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL CHARLOTTE 36.18N 87.35W
03/14/2012 E1.00 INCH DICKSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 6:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL FRANKLIN 35.93N 86.84W
03/14/2012 E1.50 INCH WILLIAMSON TN TRAINED SPOTTER
&&
11Local storm report, Mar 14, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL BRENTWOOD 36.00N 86.79W
03/14/2012 E1.25 INCH WILLIAMSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 6:52 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 N GOODLETTSVILLE 36.35N 86.70W
03/14/2012 M1.00 INCH SUMNER TN TRAINED SPOTTER
0641 PM HAIL GREENBRIER 36.42N 86.80W
03/14/2012 M1.75 INCH ROBERTSON TN TRAINED SPOTTER
0636 PM HAIL MILLERSVILLE 36.38N 86.70W
03/14/2012 E1.00 INCH SUMNER TN TRAINED SPOTTER
0635 PM HAIL 1 SW GREENBRIER 36.41N 86.81W
03/14/2012 M1.00 INCH ROBERTSON TN TRAINED SPOTTER
0629 PM HAIL 4 W GREENBRIER 36.42N 86.87W
03/14/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 37 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 17 min |
| Mar 14, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 45 min |
| Mar 14, 5:10 PM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Mar 14, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 47 min |
| Mar 14, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 33 min |
| Mar 14, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 14, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 26 min |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 23 min |
| Mar 14, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 31 min |
| Mar 14, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 31 min |
| Mar 14, 6:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.